# SDR CA000804018

- Difficulty date: July 21, 2000
- Submitted: August 14, 2000
- Operation: Air carrier
- Make and model: Dhav DHC2MK1
- Aircraft time: 9,374 hours
- Engine: Pwa R985AN14B
- System (JASC): 8530 · Reciprocating Engine Cylinder Section
- Part: Piston
- Part number: 27056CA1
- Condition: Burned
- Location: Piston
- Component: Cylinder, Pwa, CE90ERRB
- Stage of operation: CR
- How discovered: V
- Nature of condition: B
- Precautionary procedure: A

## Discrepancy

(CAN) APPROXIMATELY 8 MINUTES AFTER TAKEOFF, PILOT NOTICED SMOKE IN THE AREA OF ENGINE COWL AND SOME SMOKE ENTERING THE COCKPIT. THE AIRCRAFT RETURNED TO BASE WITHOUT INCIDENT. MAINTENANCE REVEALED OIL ON REAR OF ENGINE AND EXHAUST AREA. DIFFERENTIAL CYLINDER TEST REVEALED NR 9 CYLINDER LOW.  NR 9 CYLINDER AND PISTON ASSEMBLY REPLACED, AND ENGINE CLEANED.  GROUND RUN CHECKED OK.  REMOVED PISTON HAD A HOLE BURNED THROUGH IT, CAUSING THE CRANKCASE TO PRESSURIZE AND SUBSEQUENT OIL LEAK.
